Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 3, 2012, 8:55 PM EDT for Pike County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2012, 8:55 PM EDT (00:55 UTC)
- Expired
- Aug 3, 2012, 9:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
County Pike County, GA
The radar
The Atlanta radar (KFFC), 34 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.9 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1273 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
916 WWUS82 KFFC 040055 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 855 PM EDT FRI AUG 3 2012 GAZ056-068-070-040145- 855 PM EDT FRI AUG 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN SPALDING...PIKE AND LAMAR COUNTIES UNTIL 945 PM EDT... AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ZEBULON...MOVING NORTHWEST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS SPALDING...PIKE AND LAMAR COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MILNER...MEANSVILLE... ZEBULON...CONCORD...HILLTOP AND WILLIAMSON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3310 8449 3322 8438 3313 8417 3299 8426 TIME...MOT...LOC 0056Z 125DEG 3KT 3312 8436 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 8:50 PM EDT, 5 minutes earlier.
Area forecast discussion, Aug 3, 8:50 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 850 PM EDT FRI AUG 3 2012 .PREV DISCUSSION... /ISSUED 303 PM EDT FRI AUG 3 2012/ .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... CURRENT RADAR LOOP SHOWS SHOWERS MOVING INTO THE AREA FROM THE NW. ISOLATED THUNDERSTORMS SHOULD START MOVING INTO THE AREA AS SOON AS THINGS DESTABILIZE A BIT MORE THIS AFTERNOON. THE BIGGEST THREAT STILL APPEARS TO BE ISOLATED AREAS OF FLOODING AS PW VALUES ARE IN THE 2 TO 2.20 INCH RANGE THROUGH 00Z SUN. CAPES ARE IN THE 1500 TO 2000 J/KG RANGE WITH LIS NEAR -3 TO -4 THIS AFTERNOON. THE INSTABILITIES DROP OFF VERY QUICKLY AFTER SUNSET BUT THE PWS CONTINUE TO STAY UP. THE SHORTWAVE MOVING SE OUT OF MIDDLE TN WILL PUSH INTO NW GA LATTER TONIGHT AND STALL ACROSS N AND W GA THROUGH 00Z SUN. IT WILL STAY THERE BEFORE BEGINNING TO MAKE ITS WAY BACK NORTHWARD AS THE BERMUDA LIKE RIDGE BEGINS TO BUILD IN FROM THE ATLANTIC SAT/SUN. WILL CONTINUE WITH LIKELY POPS THIS AFTERNOON AND TONIGHT WITH CHANCE POPS SAT/SAT NIGHT. TEMPS WILL STAY NEAR OR SLIGHTLY BELOW SEASONAL NORMS DUE TO THE PRECIP AND CLOUD COVER EXPECTED. 01 && .LONG TERM /SUNDAY THROUGH FRIDAY/... DESPITE SLIGHT TIMING DIFFERENCES...MODELS ARE STILL IN FAIRLY GOOD AGREEMENT WITH A COLD FRONT MOVING INTO NORTH GEORGIA ON MONDAY AND SINKING INTO CENTRAL GEORGIA ON TUESDAY. BASED ON CONSISTENCY OF MODELS WITH AFFECTS FROM FRONT EXPECTED ACROSS THE CWA MONDAY AND TUESDAY...HAVE INCREASED POPS CLOSER TO THE HIGHER END OF CHANCE. DIFFERENCES IN GFS AND ECMWF BECOME MORE APPARENT INTO MIDWEEK. 12Z GFS WANTS TO LINGER THE FRONT ACROSS THE CWA THROUGH THE LONG TERM WHILE THE 00Z ECMWF SLIDES THE BOUNDARY SOUTH OF THE AREA. WITH IT BEING SUMMER HAVE TRENDED TOWARD LOW END CHANCE POPS...CLOSER TO THE GFS SOLUTION. WITH LINGERING BOUNDARY SUGGESTED THOUGH BY THE GFS...POPS MAY BE A LITTLE ON THE LOW SIDE. 11 && .AVIATION... 00Z UPDATE... SCATTERED THUNDERSTORM DEVELOPMENT AND ASSOCIATED OUTFLOW BOUNDARIES WILL CONTINUE TO BRING THE POTENTIAL FOR GUSTY VARIABLE WINDS AND REDUCED VSBYS NEAR KATL AND OTHER SITES THIS EVENING. CIGS WILL GENERALLY STAY VFR THROUGH 06Z TONIGHT THEN LIKELY LOWER TO MVFR OR LOWER AT 1-2 KFT BETWEEN 06Z AND 15Z ALONG WITH SOME BR AND 5-6SM VSBYS. WINDS SHOULD BECOME SSW TO SW STAYING FAIRLY LIGHT OVERNIGHT AND UNDER 10KTS SATURDAY. TSRA IS POSSIBLE AGAIN SATURDAY AFTERNOON SO HAVE INCLUDED PROB30 GROUP FROM 19-23Z. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE ON TIMING OF CONVECTION AND OVERNIGHT CIGS. HIGH CONFIDENCE ALL ELSE. 03 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 89 71 91 / 40 40 30 30 ATLANTA 74 87 72 89 / 30 40 40 30 BLAIRSVILLE 68 83 68 85 / 70 50 30 40 CARTERSVILLE 71 89 70 90 / 60 50 30 40 COLUMBUS 75 91 73 91 / 30 40 40 30 GAINESVILLE 72 87 71 89 / 60 40 30 30 MACON 74 91 72 92 / 30 40 40 30 ROME 72 91 71 91 / 60 50 30 50 PEACHTREE CITY 71 89 70 90 / 30 40 40 30 VIDALIA 73 93 74 93 / 20 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....11 AVIATION...03
Hazardous weather outlook, Aug 3, 11:03 AM EDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1103 AM EDT FRI AUG 3 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041515- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1103 AM EDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT ACROSS NORTH GEORGIA. SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT ACROSS CENTRAL GEORGIA. .SYNOPSIS... A SHORTWAVE WILL MOVE ACROSS NORTH GEORGIA TODAY HELPING TO INCREASE THE CHANCE OF RAIN ACROSS NORTH GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE GUSTY WINDS...SMALL HAIL AND LIGHTNING. .DISCUSSION... MOISTURE WILL CONTINUE TO BE PUSHED INTO THE AREA AROUND THE BACKSIDE OF THE HIGH OFF THE EAST COAST WHILE A SHORTWAVE TRACKS ACROSS NORTH GEORGIA...INCREASING THE RAIN CHANCES ACROSS THAT AREA. CAPES EXCEEDING 1000 J/KG...AN AMPLE SUPPLY OF MOISTURE AND THE AFTERNOON HEATING WILL ALL COMBINE TO AID THE THUNDERSTORM DEVELOPMENT THIS AFTERNOON THROUGH TONIGHT. ALTHOUGH RAINFALL AMOUNTS WILL GENERALLY BE LESS THAN A HALF INCH...WITH AMPLE MOISTURE IN PLACE ACROSS THE AREA AND HEAVY RAIN IN THUNDERSTORMS...POTENTIAL EXISTS FOR LOCALIZED HIGHER RAINFALL AMOUNTS. WILL MONITOR FOR POTENTIAL OF LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... WITH MOISTURE REMAINING IN PLACE ACROSS THE AREA...SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. A FRONT IS FORECAST TO MOVE INTO THE STATE LATE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 3, 7:36 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
736 PM EDT FRI AUG 3 2012
GAZ054-055-057-040015-
736 PM EDT FRI AUG 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN FAYETTE...HENRY AND CLAYTON COUNTIES UNTIL 815 PM EDT...
AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FAYETTEVILLE...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
FAYETTE...HENRY AND CLAYTON COUNTIES THROUGH 815 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE FAYETTEVILLE...SANDY
CREEK...INMAN...WOOLSEY...KENWOOD...JW SMITH RESERVOIR...IRONDALE...
ATLANTA MOTOR SPEEDWAY...JONESBORO...BONANZA...HAMPTON...LOVEJOY...
EAGLES LANDING...STOCKBRIDGE AND LAKE SPIVEY. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3359 8420 3337 8419 3335 8435 3335 8439
3334 8439 3333 8453 3350 8459
TIME...MOT...LOC 2336Z 257DEG 15KT 3343 8445Special weather statement, Aug 3, 7:59 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 759 PM EDT FRI AUG 3 2012 GAZ023-034-035-040045- 759 PM EDT FRI AUG 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN BARROW...GWINNETT AND HALL COUNTIES UNTIL 845 PM EDT... AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER REST HAVEN...MOVING EAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BARROW...GWINNETT AND HALL COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HOG MOUNTAIN...REST HAVEN...BUFORD AND FLOWERY BRANCH. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3422 8388 3404 8380 3401 8397 3416 8403 TIME...MOT...LOC 2359Z 251DEG 6KT 3410 8395
Special weather statement, Aug 3, 8:17 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
817 PM EDT FRI AUG 3 2012
GAZ050-040100-
817 PM EDT FRI AUG 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN GREENE COUNTY UNTIL 900 PM EDT...
AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER UNION POINT THE THUNDERSTORM WAS NEARLY
STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
GREENE COUNTY THROUGH 900 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE UNION POINT...WOODVILLE AND JACKSONVILLE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3362 8299 3356 8310 3366 8315 3371 8308
3371 8306 3364 8297
TIME...MOT...LOC 0018Z 238DEG 1KT 3364 8308Special weather statement, Aug 3, 8:32 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
832 PM EDT FRI AUG 3 2012
GAZ045-046-055>057-040100-
832 PM EDT FRI AUG 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN SPALDING...ROCKDALE...DEKALB...HENRY AND CLAYTON COUNTIES UNTIL
900 PM EDT...
AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MORROW TO SUNNY SIDE...MOVING EAST AT 15
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS SPALDING...ROCKDALE...DEKALB...HENRY AND CLAYTON COUNTIES
THROUGH 900 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE SUNNY SIDE...ATLANTA MOTOR SPEEDWAY...BONANZA...IRONDALE...
HAMPTON...LOVEJOY...JONESBORO...FOREST PARK...LAKE CITY...MORROW...
FORT GILLEM...CONLEY...LAKE SPIVEY...LUELLA AND PANOLA MOUNTAIN STATE
PARK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3369 8418 3348 8408 3335 8405 3332 8434
3349 8438 3362 8443
TIME...MOT...LOC 0032Z 268DEG 11KT 3358 8439 3347 8433
3335 8428Special weather statement, Aug 3, 8:46 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 846 PM EDT FRI AUG 3 2012 GAZ023-025-040130- 846 PM EDT FRI AUG 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN HALL AND JACKSON COUNTIES UNTIL 930 PM EDT... AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FLOWERY BRANCH...MOVING NORTHEAST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS HALL AND JACKSON COUNTIES THROUGH 930 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE AQUALAND PARK...FLOWERY BRANCH... OAKWOOD...TALMO...CANDLER...CHESTNUT MOUNTAIN...ROAD ATLANTA-LANIER SPEEDWAY AND GAINESVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3437 8382 3419 8362 3413 8390 3420 8398 TIME...MOT...LOC 0047Z 240DEG 4KT 3418 8391
Special weather statement, Aug 3, 8:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 855 PM EDT FRI AUG 3 2012 GAZ056-068-070-040145- 855 PM EDT FRI AUG 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN SPALDING...PIKE AND LAMAR COUNTIES UNTIL 945 PM EDT... AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ZEBULON...MOVING NORTHWEST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS SPALDING...PIKE AND LAMAR COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MILNER...MEANSVILLE... ZEBULON...CONCORD...HILLTOP AND WILLIAMSON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3310 8449 3322 8438 3313 8417 3299 8426 TIME...MOT...LOC 0056Z 125DEG 3KT 3312 8436
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:17 PM EDT | Special Weather Statement | FFC | Greene | 43 min |
| Aug 3, 8:32 PM EDT | Special Weather Statement | FFC | Henry | 28 min |
| Aug 3, 8:46 PM EDT | Special Weather Statement | FFC | Hall | 44 min |
| Aug 3, 9:10 PM EDT | Special Weather Statement | FFC | Johnson | 50 min |
| Aug 3, 9:31 PM EDT | Special Weather Statement | FFC | Spalding | 44 min |
| Aug 3, 9:49 PM EDT | Special Weather Statement | FFC | Hall | 41 min |
| Aug 3, 10:05 PM EDT | Special Weather Statement | FFC | Jefferson | 40 min |
| Aug 4, 12:34 AM EDT | Special Weather Statement | FFC | Putnam | 26 min |
| Aug 4, 1:00 AM EDT | Special Weather Statement | FFC | Hancock, Putnam | 30 min |
| Aug 4, 2:43 PM EDT | Special Weather Statement | FFC | Floyd | 62 min |
| Aug 4, 3:11 PM EDT | Special Weather Statement | FFC | Polk | 49 min |
| Aug 4, 3:57 PM EDT | Special Weather Statement | FFC | Polk | 33 min |
| Aug 4, 5:02 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 43 min |
| Aug 4, 7:18 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 27 min |
| Aug 4, 7:27 PM EDT | Special Weather Statement | FFC | Douglas | 33 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.